# SDR CA100823005

- Difficulty date: August 11, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Beech B300
- Aircraft time: 5,230 hours
- Engine: Pwa PT6A60A
- Propeller: Hartzl HCB4MP3
- System (JASC): 6120 · Propeller Controlling System
- Part: Switch
- Part number: V31
- Condition: Sticking
- Location: Power Lever
- Part time: 5,302 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

IN PREPARATION FOR TOUCHDOWN THE FLIGHT CREW MOVED THE ENGINE POWER LEVERS AFT TO THE FLIGHT IDLE GATE, RESULTING IN THE PROPELLER GROUND LOW PITCH SOLENOIDS  CHANGING THE PROPR BLADE ANGLES TO A FINER PITCH WHILE THE ACFT WAS STILL AIRBORNE.  RESULTING IN A SUBSTANTIAL INCREASE IN DRAG JUST PRIOR TO LANDING.  ENGINE POWER WAS INCREASED AND THE ACFT LANDED WITHOUT INCIDENT.  THESE SOLENOIDS SHOULD NOT ACTUATE IN THE AIR UNLESS THE POWER LEVERS ARE AT THE FLIGHT IDLE GATE AND THEN LIFTED, AS WOULD NORMALLY BE THE CASE AFTER LANDING FOR GROUND HANDLING AND/OR REVERSE OPERATIONS (THESE SOLENOIDS WILL ALSO ACTIVATE AUTOMATICALLY WHEN THE POWER LEVERS ARE AT THE GATE AND THE LANDING SQUAT SWITCH IS CLOSED UPON LANDING).  MX COULD DUPLICATE THE FAULT AND DETERMINED THE PEDESTAL GROUND IDLE STOP SWITCH PN V3-1 WAS INTERMITTENTLY STICKING IN THE CLOSED POSITION, EFFECTIVELY PROVIDING A GROUND FOR THE SYS.  ONCE THE POWER LEVERS WERE MOVED AFT TO THE GATE POWER WAS APPLIED TO THE SOLENOIDS, AND WITH THE CIRCUIT HAVING A GROUND THE SOLENOIDS ACTIVATED, REDUCING THE PROPELLER BLADE ANGLE AND INCREASING RPM, A PROCESS MEANT FOR GROUND OPERATIONS. THE GROUND IDLE STOP SWITCH WAS REPLACED WITH NEW, RESTORING THE SYS TO NORMAL OPERATIONS.
